MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 17-feb-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure wtih a qdot micro and the patient experienced pericardial effusion that required pericardiocentesis.First it was reported that the carto 3 system displayed error 6150 (soundstar® catheter sensor error) when the catheter was advanced into the body.The catheter was reseated without resolution.The ultrasound machine was rebooted but the issue persisted.The catheter was replaced and the issue was resolved.The procedure continued.The customer's reported error 6150 issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.Then a pericardial effusion was reported.The patient's blood pressure started to drop.Pericardial effusion was observed on intracardiac echo (ice) during ablation in the ventricle.The procedure continued and was completed but the patient required a pericardiocentesis (450 ccs of blood was removed).The patient improved and did not require extended hospital stay (was only reported to have stayed the night at the hospital).The physician's opinion on the cause of the adverse event was unknown, but possibly from the coronary sinus (cs) catheter going too far out of the cs.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure wtih a qdot micro and the patient experienced pericardial effusion that required pericardiocentesis.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and revision of all device features were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to carto 3 system and an ablation cycle was performed, no force, magnetic, noise, temperature or impedance issues were found.Additionally, device was deflected and irrigated during the test and no issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The instructions for use (ifu) states the following recommendations: when using the catheter with conventional systems (such as fluoroscopy or ultrasound imaging), or with the carto¿ 3 navigation system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement should be done under direct imaging guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24275222
Report Number2029046-2026-00398
Device Sequence Number8580247
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(17)280708(10)31692729L
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31692729L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/17/2026
02/24/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/18/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN RF GENERATOR.; SOUNDSTAR ECO GE 8F CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite